Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 201, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 6, 2003, 2:06 AM CDT for Tunica County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2003, 2:06 AM CDT (07:06 UTC)
- Expired
- May 6, 2003, 2:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tunica County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:50 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1533 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 060706 SVRMEM MSC143-060730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 206 AM CDT TUE MAY 6 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TUNICA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 230 AM CDT. * AT 202 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF TUNICA...MOVING NORTHEAST AT 35 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 230 AM CDT INCLUDE... TUNICA...NORTH TUNICA... LITTLE TEXAS... PRICHARD...ROBINSONVILLE... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3465 9060 3451 9045 3459 9022 3486 9025
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 9:05 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, May 5, 9:05 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 905 PM CDT MON MAY 5 2003 SEVERE WEATHER HAS FINALLY SLOWED DOWN SOME. STRONGEST STORMS ARE NOW MAINLY OVER THE SOUTHERN PART OF THE FORECAST AREA. TORNADO WATCHES 255 AND 256 HAVE BEEN REPLACED WITH TORNADO WATCH 260. WILL UPDATE ZONES TO INDICATE CHANGE IN WATCH AND WILL LIKELY TRIM POPS IN OTHER AREAS AS IT APPEARS RAIN HAS ENDED FOR A WHILE. .MEG...NONE
Hazardous weather outlook, May 5, 8:20 PM CDT, 5 hours 46 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-061000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 820 PM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER OVER MUCH OF NORTH MISSISSIPPI AND SOUTHERN SECTIONS OF EAST ARKANSAS. THE MODERATE RISK AREA IS GENERALLY SOUTH OF A LINE FROM HELENA TO IUKA. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REST OF THE MIDSOUTH. WARM HUMID AND UNSTABLE AIR AHEAD OF A SLOW MOVING COLD FRONT TO THE WEST WILL CONTINUE TO CAUSE PERIODS OF THUNDERSTORMS OVER THE MID SOUTH. SOME STORMS WILL BE SEVERE TONIGHT. SOME TORNADOES ARE POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL ALSO BE LIKELY OVER THE ENTIRE MIDSOUTH. .DAYS TWO THROUGH SEVEN... THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL TUESDAY AND TUESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REST OF THE MID SOUTH TUESDAY AND TUESDAY NIGHT. THE COLD FRONT WILL REMAIN TO THE WEST TUESDAY AND MOVE INTO THE MID SOUTH WEDNESDAY THEN RETREAT BACK TO THE NORTH THURSDAY. WARM HUMID AND UNSTABLE AIR WILL CONTINUE TO COVER THE MID SOUTH AND CAUSE PERIODS OF THUNDERSTORMS WITH SOME STORMS POSSIBLY SEVERE THROUGH DAY SEVEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY THROUGH TUESDAY AND MAY BE POSSIBLE FOR THE REMAINDER OF THIS WEEK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:03 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 27 min |
| May 5, 7:06 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 39 min |
| May 5, 7:17 PM CDT | Tornado Warning | MEG | Panola | 28 min |
| May 5, 7:23 PM CDT | Severe Thunderstorm Warning | MEG | Quitman | 52 min |
| May 5, 7:26 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 64 min |
| May 5, 7:29 PM CDT | Tornado Warning | MEG | Lafayette | 46 min |
| May 5, 7:34 PM CDT | Tornado Warning | MEG | Tallahatchie | 26 min |
| May 5, 7:38 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 52 min |
| May 5, 7:41 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Coahoma, Lafayette, Monroe, Panola and 4 more | 3 hr |
| May 5, 7:49 PM CDT | Tornado Warning | MEG | Yalobusha | 26 min |
| May 5, 7:57 PM CDT | Tornado Warning | MEG | Tallahatchie | 33 min |
| May 5, 8:05 PM CDT | Tornado Warning | MEG | Itawamba, Lee | 40 min |
| May 5, 8:12 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun | 48 min |
| May 5, 8:14 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee | 3 hr |
| May 5, 8:16 PM CDT | Tornado Warning | MEG | Yalobusha | 29 min |
| May 5, 8:33 PM CDT | Tornado Warning | MEG | Calhoun | 27 min |
| May 5, 8:50 PM CDT | Tornado Warning | MEG | Tallahatchie | 55 min |
| May 5, 8:54 PM CDT | Tornado Warning | MEG | Chickasaw | 51 min |
| May 5, 9:24 PM CDT | Tornado Warning | MEG | Monroe | 51 min |
| May 5, 9:38 PM CDT | Tornado Warning | MEG | Yalobusha | 52 min |
| May 5, 9:42 PM CDT | Tornado Warning | MEG | Tallahatchie | 48 min |
| May 5, 10:07 PM CDT | Tornado Warning | MEG | Calhoun, Lafayette | 38 min |
| May 5, 10:28 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 47 min |
| May 5, 10:40 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Coahoma, Itawamba, Lafayette, Lee and 6 more | 2 hr |
| May 5, 10:57 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw | 48 min |
| May 5, 11:07 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 38 min |
| May 5, 11:23 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 67 min |
| May 5, 11:27 PM CDT | Tornado Warning | MEG | Monroe | 48 min |
| May 5, 11:35 PM CDT | Flash Flood Warning | MEG | Prentiss, Union | 115 min |
| May 6, 12:05 AM CDT | Severe Thunderstorm Warning | MEG | Panola | 40 min |
| May 6, 12:23 AM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman | 2 hr |
| May 6, 12:42 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 48 min |
| May 6, 12:53 AM CDT | Severe Thunderstorm Warning | MEG | Quitman, Tunica | 37 min |
| May 6, 12:56 AM CDT | Severe Thunderstorm Warning | MEG | Marshall | 49 min |
| May 6, 1:03 AM CDT | Severe Thunderstorm Warning | MEG | Panola | 27 min |
| May 6, 1:16 AM CDT | Tornado Warning | MEG | Lafayette | 44 min |
| May 6, 1:18 AM CDT | Severe Thunderstorm Warning | MEG | Tate | 27 min |
| May 6, 1:41 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 34 min |
| May 6, 1:44 AM CDT | Tornado Warning | MEG | Union | 46 min |
| May 6, 2:24 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 51 min |
| May 6, 2:28 AM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Union | 47 min |
| May 6, 3:34 AM CDT | Flash Flood Warning | MEG | Benton, DeSoto, Marshall, Tate | 116 min |
| May 6, 5:02 AM CDT | Flash Flood Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 118 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.